Cases reported "Nephritis, Interstitial"

Filter by keywords:



Retrieving documents. Please wait...

1/574. A case of cimetidine-induced acute tubulointerstitial nephritis associated with antineutrophil cytoplasmic antibody.

    We present a case of acute tubulointerstitial nephritis (ATIN) that developed in a 63-year-old man who had been taking cimetidine for treatment of a gastric ulcer. The constellation of clinical, laboratory, and histopathologic findings suggested drug-induced ATIN. Of interest, the patient had antineutrophil cytoplasmic antibody (ANCA) in his sera, reactive with myeloperoxidase, elastase, and lactoferrin. Prominent renal histological features included marked plasmacyte infiltration into the renal interstitium. Withdrawal of cimetidine resulted in complete resolution of renal findings, and the titers of ANCA concomitantly declined. Thus, cimetidine may have played a causative role in the development of ANCA-associated ATIN. ( info)

2/574. Acute renal failure in a patient with AIDS: histoplasmosis-induced granulomatous interstitial nephritis.

    Although the most frequent cause of acute renal failure (ARF) in patients with AIDS is acute tubular necrosis (ATN) secondary to ischemic renal injury from septicemia, a spectrum of causes may result in ARF in these patients. We report a patient with AIDS who developed ARF and was found to have granulomatous interstitial nephritis as a result of disseminated histoplasmosis. histoplasma capsulatum was seen in the interstitium of the kidney on renal biopsy. The patient was treated with amphotericin b and itraconazole. Although he continues to require hemodialysis 3 months after his initial presentation, his other presenting symptoms have resolved with antifungal therapy. We also discuss the literature on disseminated histoplasmosis and renal failure. ( info)

3/574. Tubulointerstitial nephritis associated with minimal self reexposure to rifampin.

    We report the case of a 27-year-old Asian man who self-medicated with two capsules of rifampin 1 year after completing a continuous course of chemotherapy for tuberculosis that included that drug. He developed flank pain and edema and presented with uremia requiring dialysis; despite this, he had a serum potassium of only 3.5 mEq/L. Renal biopsy showed interstitial infiltrate with inflammation of the tubules. Renal function began to improve after a 3-week course of prednisone. This case is remarkable for the severity of the renal failure despite such a minimal self-exposure. ( info)

4/574. Granulomatous interstitial nephritis in extrapulmonary sarcoidosis.

    sarcoidosis is a multisystem disorder in which the lungs or intrathoracic lymph nodes are involved in more than 90% of patients with the disease. It occasionally involves kidneys most commonly due to disordered calcium metabolism. Granulomatous interstitial nephritis is a distinct renal pathology in sarcoidosis. Renal dysfunction due to granulomatous interstitial nephritis is rare. We recently encountered a sarcoidosis patient without hypercalcemia and any evidence of pulmonary involvement which is distinctly unusual. ( info)

5/574. A case of acute diffuse interstitial nephritis due to sulpyrine.

    Sulpyrine is commonly used in japan. We report a case of acute renal failure due to acute tubulointerstitial nephritis (ATIN), which we believe was associated with the use of sulpyrine. ( info)

6/574. Interstitial nephritis and uveitis syndrome presenting with bilateral optic disk edema.

    PURPOSE: To report a rare presentation of the tubulointerstitial nephritis and uveitis syndrome. METHOD: Case report. A 34-year-old woman underwent extensive clinical and laboratory evaluation of bilateral intermediate uveitis and optic nerve edema. RESULTS: Laboratory evaluation and nephrology consultation led to a diagnosis of tubulointerstitial nephritis. The condition resolved with the use of topical and systemic corticosteroids and the discontinuation of ibuprofen. CONCLUSIONS: Tubulointerstitial nephritis and uveitis syndrome is uncommon. It may present with anterior or intermediate uveitis. Chronic intermediate uveitis can cause optic nerve and macular edema. A thorough medical evaluation of any patient presenting with uveitis and systemic disease is essential to the diagnosis and management of uveitis. ( info)

7/574. Acute eosinophilic interstitial nephritis and uveitis (TINU syndrome) associated with granulomatous hepatitis.

    A 23-year-old male presented with renal failure, cholestatic liver enzyme elevation and uveitis. Percutaneous renal biopsy revealed marked eosinophilic infiltration of the renal interstitium, which made the diagnosis of TINU syndrome (Tubulo-Interstitial nephritis and uveitis). Percutaneous liver biopsy showed granulomatous hepatitis, which was not described as a part of TINU syndrome. The diagnostic dilemma and the literature are discussed. ( info)

8/574. Chronic interstitial nephritis due to 5-aminosalicylic acid.

    Nephrotoxicity has recently been reported with the use of 5-aminosalicylic acid (5-ASA) which has structural similarities to phenacetin and aspirin. The present paper describes 2 cases of interstitial nephritis and 1 case of end-stage failure associated with 5-ASA treatment. The first patient presented with severe renal failure which was partially reversed with 5-ASA discontinuation and steroid therapy. The second had severe renal failure (serum creatinine 469 mmol/l) but renal function stabilized with 5-ASA withdrawal. The third patient had end-stage renal failure and underwent hemodialysis and a successful kidney transplant. ( info)

9/574. Delayed gallium-67 uptake in renal atheroembolic disease.

    The differentiation between atheroembolic disease (AED) and allergic interstitial nephritis (AIN) may pose a clinical challenge. gallium scans have been proposed to identify AIN with good discriminating ability. We report herein a case of atheroembolic disease presenting as acute renal failure with persistent delayed uptake of gallium-67 by nuclear imaging. The distinction between AED and AIN could be made only with a renal biopsy, which confirmed the correct diagnosis. This case report and the presented review of the literature suggest that gallium scans are nonspecific and should not supplant renal biopsy for definitive histological diagnosis. ( info)

10/574. Acute interstitial nephritis following amoxicillin overdose.

    Antibiotics are commonly prescribed medications for pediatric infections. Acute interstitial nephritis has been reported with B-lactam antibiotics. We report the case of a 4-year-old boy who ingested 240 mg/kg of amoxicillin and developed acute oliguric renal failure with hematuria and crystalluria. The patient was hospitalized for serial renal function and electrolyte evaluation. Although he developed hyperkalemia, full recovery was obtained with conservative management. This case emphasizes that medications considered to be non-toxic even with overdose can have serious adverse effects which may require therapeutic intervention. ( info)
| Next ->


Leave a message about 'nephritis, interstitial'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.